Vol. 288, No. 1, 2017

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 292: 1
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
Author Index
To Appear
ISSN: 0030-8730
Bavard's duality theorem on conjugation-invariant norms

Morimichi Kawasaki

Vol. 288 (2017), No. 1, 157–170

Bavard proved a duality theorem between commutator length and quasimorphisms. Burago, Ivanov and Polterovich introduced the notion of a conjugation-invariant norm which is a generalization of commutator length. Entov and Polterovich proved Oh–Schwarz spectral invariants are subset-controlled quasimorphisms, which are generalizations of quasimorphisms. We prove a Bavard-type duality theorem between subset-controlled quasimorphisms on stable groups and conjugation-invariant (pseudo)norms. We also pose a generalization of our main theorem and prove “stably nondisplaceable subsets of symplectic manifolds are heavy” in a rough sense if that generalization holds.

Bavard's duality theorem, conjugation-invariant norm, quasimorphism, heavy subset, stable nondisplaceability
Mathematical Subject Classification 2010
Primary: 46B20, 53D35, 57M07, 57S05
Secondary: 57M27, 53D40, 51F99, 51K99
Received: 12 July 2016
Revised: 25 September 2016
Accepted: 2 October 2016
Published: 8 April 2017
Morimichi Kawasaki
Center for Geometry and Physics
Institute for Basic Science
Pohang 37673
South Korea